Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 16, NWS Memphis, TN

November 9, 201410 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Nov 9, 2014, 9:54 PM CST for 10 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 10, 2014, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 9:54 PM CST (03:54 UTC)
In effect from
Nov 10, 2014, 11:00 AM CST
Expired
Nov 10, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WWUS74 KMEG 100354
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
954 PM CST SUN NOV 9 2014

...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH
MONDAY...

.STRONG SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
DEVLOP LATE MONDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. WINDS WILL DROP
BELOW ADVISORY CRITERIA BY EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-101030-
/O.NEW.KMEG.WI.Y.0016.141110T1700Z-141111T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN
954 PM CST SUN NOV 9 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. 

* WINDS...SOUTH WINDS OF 20 TO 25 MPH SUSTAINED...WITH GUSTS FROM
  35 TO 40 MPH.

* TIMING...FROM 11 AM CST MONDAY MORNING THROUGH 6 PM CST MONDAY
  EVENING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON
  EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS WILL BE
  VULNERABLE TO THE WIND AND WORKING ON ELEVATED SURFACES EXPOSED
  TO THE WIND MAY BECOME UNSAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

JAB

$$
3 follow-up statements
344 
WWUS74 KMEG 100937
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CST MON NOV 10 2014

...WINDY CONDITIONS ACROSS NORTHWEST PORTIONS OF THE MIDSOUTH
MONDAY...

.STRONG SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
DEVLOP LATE MONDAY MORNING THROUGH THE AFTERNOON HOURS ACROSS
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI. WINDS WILL DROP
BELOW ADVISORY CRITERIA BY EARLY EVENING.

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-102200-
/O.CON.KMEG.WI.Y.0016.141110T1700Z-141111T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN
337 AM CST MON NOV 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WINDS...SOUTH WINDS OF 20 TO 25 MPH SUSTAINED...WITH GUSTS TO 30
  MPH.

* TIMING...FROM 11 AM CST MONDAY MORNING THROUGH 6 PM CST.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING 
  ON EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS 
  WILL BE VULNERABLE TO THE WIND AND WORKING ON ELEVATED 
  SURFACES EXPOSED TO THE WIND MAY BECOME UNSAFE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.
&&


$$
292 
WWUS74 KMEG 102107
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CST MON NOV 10 2014

...WINDY CONDITIONS WILL CONTINUE THROUGH LATE AFTERNOON FOR
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...

.SOUTH WINDS OF 20 TO 25 MPH WILL GUST TO SPEEDS OF 30 TO 35 MPH
THROUGH LATE AFTERNOON.

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-110000-
/O.CON.KMEG.WI.Y.0016.000000T0000Z-141111T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN
307 PM CST MON NOV 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH WINDS OF 20 TO 25 MPH...WITH GUSTS OF 30 TO 35
  MPH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON
  EAST TO WEST ROADWAYS. IN ADDITION...LOOSE OUTDOOR ITEMS WILL BE
  VULNERABLE TO THE WIND. WORKING ON ELEVATED SURFACES EXPOSED TO
  THE WIND MAY BECOME UNSAFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH SUSTAINED OR
GUSTS TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. 

&&

$$

PWB
319 
WWUS74 KMEG 102358
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CST MON NOV 10 2014

...WINDS HAVE DIMINISHED ACROSS THE MID SOUTH...

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-110100-
/O.EXP.KMEG.WI.Y.0016.000000T0000Z-141111T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN...
MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA...
WYNNE...WEST MEMPHIS...MARION...FORREST CITY...KENNETT...MALDEN
558 PM CST MON NOV 10 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SOUTHERLY WINDS HAVE WEAKENED BELOW WIND ADVISORY 
CRITERIA...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 9, 7:02 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 9, 7:02 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CST SUN NOV 9 2014

.UPDATE...
UPDATED FOR COOLER LOW TEMPERATURES TONIGHT...WARMER HIGHS
TOMORROW AND PATCHY FOG LATE TONIGHT.

&&

.DISCUSSION...
TEMPERATURES ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI FALLING
OFF FASTER THAN FORECAST THIS EVENING. HAVE ADJUSTED OVERNIGHT
LOWS DOWN A FEW DEGREES TO COMPENSATE. THIS IN TURN SHOULD BRING
MORNING RH'S INTO THE 90 TO 100 PERCENT ZONE...AND THE WITH
PARTLY CLOUDY SKIES AND LIGHT WINDS OVERNIGHT THE POTENTIAL FOR
PATCHY FOG.

FINALLY...ADJUSTED TOMORROW HIGHS UP ACROSS THE NORTHERN HALF OF
THE CWA TOMORROW WHERE STRONG WAA WILL OUT DO THE HIGH LEVEL
MOISTURE.

JAB

&&

.PREV DISCUSSION... /ISSUED 637 PM CST SUN NOV 9 2014/

DISCUSSION...

.UPDATED FOR THE 00Z AVIATION DISCUSSION.

.PREV DISCUSSION... /ISSUED 315 PM CST SUN NOV 9 2014/

DISCUSSION...

MAIN HIGHLIGHTS OF THIS FORECAST PACKAGE INCLUDE THE FRONTAL
PASSAGE AND ASSOCIATED PRECIPITATION ON TUESDAY WITH ATTENTION
THEN TURNING TO WELL-BELOW AVERAGE TEMPERATURES THROUGH NEXT
WEEK.

BENIGN WEATHER IS ONGOING TODAY WITH TEMPERATURES IN THE MID 50S
TO NEAR 60 AREAWIDE. A VERY DRY AIRMASS IS IN PLACE ACROSS THE
ENTIRE MID SOUTH AS WINDS HAVE YET TO GAIN MUCH OF A SOUTHERLY
COMPONENT. OBS IN THE NORTHERN GULF HAVE ACTUALLY RETAINED A
NORTHERLY COMPONENT FOR MUCH OF THE DAY AS A WEAK HIGH PRESSURE IS
ANCHORED ACROSS THE WESTERN GULF. RETURN FLOW WILL NOT SET UP IN
EARNEST UNTIL TOMORROW AS A STRONG LEE CYCLONE DEVELOPS ACROSS THE
CENTRAL PLAINS. STRONG RETURN FLOW SETS UP TOMORROW AFTERNOON AND
EVENING IN RESPONSE TO A STRENGTHENING PRESSURE GRADIENT. MONDAY
WILL BY FAR BE THE WARMEST DAY OF THE PERIOD AS A WARM PLUME OF
AIR NEAR 850 MB IS TRANSPORTED NORTHEAST BY A STRENGTHENING
DIURNAL LLJ. THIS WARMER AIR ALOFT SHOULD READILY MIX DOWN TO THE
SURFACE UNDER MOSTLY SUNNY SKIES AND STRONG BOUNDARY LAYER WINDS.
TEMPERATURES SHOULD HAVE NO PROBLEM REACHING THE UPPER 60S AND LOW
70S GIVEN THE AFOREMENTIONED CONDITIONS.

MONDAY NIGHT...A VERY STRONG LOW LEVEL JET...ON THE ORDER OF 60
KTS...DEVELOPS ACROSS THE SOUTHERN PLAINS. 850 MB MOISTURE
TRANSPORT IS MAXIMIZED DURING THIS PERIOD AND SURFACE MOISTURE
READILY INCREASES. BY 12Z TUESDAY...THE SURFACE LOW
RECONSOLIDATES ACROSS NORTHERN IL/SOUTHERN WI IN RESPONSE TO A
NORTHERN STREAM SHORTWAVE. WHILE STRONG FRONTAL FORCING WILL WORK
THROUGH THE MID SOUTH ON TUESDAY...UPPER LEVEL JET SUPPORT REMAINS
DISPLACED WELL TO THE NORTH. STRONG LOW LEVEL THETA-E ADVECTION
CONTINUES AHEAD OF THE FRONTAL BOUNDARY WHICH SHOULD MANIFEST
ITSELF IN SIGNIFICANT LOW LEVEL CLOUD COVER. FOR THIS
REASON...INSTABILITY WILL REMAIN NEGLIGIBLE. LIGHT
RAINFALL/SHOWERS ARE POSSIBLE TUESDAY AS THE FRONT SLOWLY WORKS
EAST. THE FRONT SHOULD CLEAR THE AREA ON WEDNESDAY WITH MUCH
COOLER TEMPERATURES EXPECTED THEREAFTER.

FOR THE LONG TERM...GLOBAL MODELS CONTINUE TO SUGGEST WELL-BELOW
AVERAGE TEMPERATURES. THURSDAY NIGHT LOOKS AS THOUGH IT COULD BE
ONE OF THE COLDER NIGHTS OF THE PERIOD AS 850 MB TEMPS APPROACH
-10 C AND SHORTWAVE HIGH PRESSURE MOVES ACROSS THE MID SOUTH.
WIDESPREAD TEMPERATURES IN THE LOW TO MID 20S AND HIGHS IN THE
UPPER 30S TO LOW 40S ARE POSSIBLE DURING THIS TIME. MODELS ARE
ALSO IN AGREEMENT THAT A SOUTHERN STREAM IMPULSE WILL MIGRATE
ACROSS THE MID SOUTH AS NEXT WEEKEND APPROACHES BRINGING
INCREASING CHANCES FOR WIDESPREAD PRECIPITATION.

TVT

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LIGHT WINDS
TONIGHT WILL INCREASE DRAMATICALLY BY LATE MONDAY MORNING AND INTO
THE AFTERNOON HOURS. SOUTH WINDS WILL RANGE FROM 10-18 KTS
SUSTAINED WITH GUSTS BETWEEN 17-28 KTS.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 9, 8:34 PM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CST SUN NOV 9 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110445-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DE SOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
834 PM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

Nearby

Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.